Ward identities, the renormalization group and the Callan-Symanzik equation

John C. Collins

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

The Ward identity for broken scale invariance in n dimensions is shown to be the equation obtained by dimensional analysis. Renormalizing and taking the limt n → 4 allows extraction of the anomaly at n=4. This is found to give either the renormalization group equation or the Callan-Symanzik equation, depending on the renormalization preseription used. Thus, the identity of the two equations is manifest.

Original languageEnglish (US)
Pages (from-to)47-52
Number of pages6
JournalIl Nuovo Cimento A Series 11
Volume25
Issue number1
DOIs
Publication statusPublished - Jan 1 1975

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Atomic and Molecular Physics, and Optics
  • Nuclear and High Energy Physics
  • Astronomy and Astrophysics

Cite this